Global existence for a quasilinear wave equation outside of star-shaped domains

Markus Keel, Hart F. Smith, Christopher D. Sogge

Research output: Contribution to journalArticlepeer-review

42 Scopus citations

Abstract

We prove global existence of small-amplitude solutions of quasilinear Dirichlet-wave equations outside of star-shaped obstacles in (3 + 1)-dimensions. We use a variation of the conformal method of Christodoulou. Since the image of the space-time obstacle is not static in the Einstein diamond, our results do not follows directly from local existence theory as did Christodoulou's for the nonobstacle case. Instead, we develop weighted estimates that are adapted to the geometry. Using them and the energy-integral method we obtain solutions in the Einstein diamond minus the dime-dependent obstacle, which pull back to solutions in Minkowski space minus and obstacle.

Original languageEnglish (US)
Pages (from-to)155-226
Number of pages72
JournalJournal of Functional Analysis
Volume189
Issue number1
DOIs
StatePublished - Feb 20 2002

Bibliographical note

Funding Information:
1The authors were supported in part by the NSF.

Fingerprint

Dive into the research topics of 'Global existence for a quasilinear wave equation outside of star-shaped domains'. Together they form a unique fingerprint.

Cite this